MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE ICONIX 2.3MM REUSABLE DRILL; BIT, DRILL

STRYKER ENDOSCOPY-SAN JOSE ICONIX 2.3MM REUSABLE DRILL; BIT, DRILL
Model Number 3910-500-573
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that the tip of the drill broke during the procedure and remained in the guide.Please note, per (b)(4), this reusable drill is only compatible with the iconix straight guides.
 
Event or Problem Description
It was reported that the tip of the drill broke during the procedure and remained in the guide.Please note, per ifu p19311, this reusable drill is only compatible with the iconix straight guides.
 
Additional Manufacturer Narrative
The device manufacturer date is not known.This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.Alleged failure: tip snapped off.Probable root cause: design.Drill incompatible with guide.Drill material not flexible enough to accommodate curved guides.Bushing difficult to insert through guide.Process: drill guide allows for drill to become stuck during insertion/removal.Drill and/or guide not manufactured to specifications.Application: use of wrong drill with guide.Drill not inserted straight down into guide.Excessive force during drilling deforms drill guide, allowing drill to stick during removal.The reported failure mode will be monitored for future reoccurrence.

Brand Name
ICONIX 2.3MM REUSABLE DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
andrea zenere
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key13714790
Report Number0002936485-2022-00116
Device Sequence Number4314122
Product Code HTW
UDI-Device Identifier07613252598718
UDI-Public07613252598718
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3910-500-573
Device Catalogue Number3910-500-573
Device Lot Number31749
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer02/08/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown